MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI FORCEPS INSERT
Model Number 38610ON
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the instrument started burning in the laparoscopic surgery.There are no adverse consequences, and no patient injury.The procedure was completed successfully.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the marks found on the contact wire, particularly the discoloration visible in the area of the inner weld seam, clearly indicate excessive heat generation during operation.In combination with the customer's confirmation that the robi instrument 38610on was used at effect level 5 on the erbe device, it is highly probable that the permissible peak voltage of 150 vp was exceeded.However, according to the instructions for use, robi® devices are designed exclusively for short-term coagulation of small bleeds in the range of max.150 vp.Exceeding this value, for example due to excessive power levels or excessive duration of the hf current, can lead to thermal damage to the instrument in accordance with iec 60601-2-2 (3rd edition).The observed thermal discoloration and melting of the distal plastic insert are typical signs of such thermal overload.The cause of the damage is therefore most likely due to an operating error resulting from incorrect device settings.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI FORCEPS INSERT
Common Device Name
ROBI FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 09245
MDR Report Key21769827
Report Number9610617-2025-00498
Device Sequence Number9748827
Product Code GEI
UDI-Device Identifier04048551328651
UDI-Public04048551328651
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610ON
Device Catalogue Number38610ON
Device Lot NumberVM03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2025
Supplement Date Received by Manufacturer04/15/2025
05/07/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date04/11/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown